Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Finer geometric rigidity of limit sets of conformal IFS


Authors: Volker Mayer and Mariusz Urbanski
Journal: Proc. Amer. Math. Soc. 131 (2003), 3695-3702
MSC (2000): Primary 37D45, 37D20, 28Exx
DOI: https://doi.org/10.1090/S0002-9939-03-07216-2
Published electronically: July 17, 2003
MathSciNet review: 1998176
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider infinite conformal iterated function systems in the phase space $\mathbb{R}^d$ with $d\ge 3$. Let $J$ be the limit set of such a system. Under a mild technical assumption, which is always satisfied if the system is finite, we prove that either the Hausdorff dimension of $J$ exceeds the topological dimension $k$of the closure of $J$ or else the closure of $J$ is a proper compact subset of either a geometric sphere or an affine subspace of dimension $k$. A similar dichotomy holds for conformal expanding repellers.


References [Enhancements On Off] (What's this?)

  • [BP] R. Benedetti and C. Petronio, Lectures on Hyperbolic Geometry, Springer-Verlag, Berlin, 1992. MR 94e:57015
  • [Bo] R. Bowen, Hausdorff dimension of quasi-circles, Inst. Hautes Études Sci. Publ. Math. 50 (1979), 11-25. MR 81g:57023
  • [Fe] H. Federer, Dimension and measure, Trans. Amer. Math. Soc. 62 (1947), 536-547. MR 9:339g
  • [HW] W. Hurewicz and H. Wallman, Dimension Theory, Princeton University Press, 1941. MR 3:312b
  • [Ma1] P. Mattila, On the structure of self-similar fractals, Ann. Acad. Sci. Fenn. Ser. A I Math. 7 (1982), 189-192. MR 84j:28011
  • [Ma2] P. Mattila, Geometry of sets and measures in Euclidean spaces. Fractals and rectifiability, Cambridge University Press, 1995. MR 96h:28006
  • [MMU] D. Mauldin, V. Mayer, and M. Urbanski, Rigidity of connected limit sets of conformal IFSs, Michigan Math. J. 49 (2001), 451-458. MR 2002j:37057
  • [MU1] R. D. Mauldin and M. Urbanski, Dimensions and measures in infinite iterated function systems, Proc. London Math. Soc. (3) 73 (1996), 105-154. MR 97c:28020
  • [MU2] R. D. Mauldin and M. Urbanski, Conformal repellors with dimension one are Jordan curves, Pacific Journal of Math. 166 (1994), 85-97. MR 95k:58099
  • [Pr] F. Przytycki, On holomorphic perturbations of $z\rightarrow z^n$, Bull. Polish Acad. Sci. Math. 34 (1986), 127-132. MR 88a:58108
  • [PUZ] F. Przytycki, M. Urbanski, and A. Zdunik, Harmonic, Gibbs and Hausdorff measures on repellers for holomorphic maps, I, Ann. Math. 130 (1989), 1-40. MR 91i:58115
  • [Ru] D. Ruelle, Repellers for real analytic maps, Ergodic Theory and Dynam. Syst. 2 (1982), 99-107. MR 84f:58095
  • [Su] D. Sullivan, Seminar on conformal and hyperbolic geometry by D. P. Sullivan (Notes by M. Baker and J. Seade), preprint IHES (1982).
  • [U1] M. Urbanski, On the Hausdorff dimension of a Julia set with a rationally indifferent periodic point, Studia Math. 97 (1991), 167-188. MR 93a:58146
  • [U2] M. Urbanski, Hausdorff measures versus equilibrium states of conformal infinite iterated function systems, Periodica Math. Hungar., 37 (1998), 153-205. MR 2001k:28012
  • [U3] M. Urbanski, Rigidity of multi-dimensional conformal iterated function systems, Nonlinearity 14 (2001), 1593-1610. MR 2003c:37031
  • [UV] M. Urbanski and A. Volberg, A rigidity theorem in complex dynamics, in Fractal Geometry and Stochastics, Progress in Probability 37, Birkhäuser-Verlag (1995). MR 98b:58144
  • [Va] J. Väisälä, Lectures on n-dimensional quasiconformal mappings, Lecture Notes in Math. 229, Springer-Verlag, 1971. MR 56:12260
  • [Z1] A. Zdunik, Parabolic orbifolds and the dimension of the maximal measure for rational maps, Invent. Math. 99 (1990), 627-649. MR 90m:58120
  • [Z2] A. Zdunik, Harmonic measure versus Hausdorff measures on repellors for holomorphic maps, Trans. Amer. Math. Soc. 326 (1991), 633-652. MR 91k:58071

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37D45, 37D20, 28Exx

Retrieve articles in all journals with MSC (2000): 37D45, 37D20, 28Exx


Additional Information

Volker Mayer
Affiliation: Université de Lille I, UFR de Mathématiques, UMR 8524 du CNRS, 59655 Villeneuve d’Ascq Cedex, France
Email: volker.mayer@univ-lille1.fr

Mariusz Urbanski
Affiliation: Department of Mathematics, University of North Texas, P.O. Box 311430, Denton, Texas 76203-1430
Email: urbanski@unt.edu

DOI: https://doi.org/10.1090/S0002-9939-03-07216-2
Received by editor(s): November 18, 2001
Published electronically: July 17, 2003
Additional Notes: The second author was supported in part by the NSF Grant no. DMS 0100078
Communicated by: Michael Handel
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society